Alert archive / Maine / Gale Watches in 2021
Gale Watch 8, NWS Caribou, ME
NWS Caribou, ME issued this gale watch at Feb 26, 2021, 3:19 PM EST. It took effect at Feb 27, 2021, 2:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2021, 3:19 PM EST (20:19 UTC)
- In effect from
- Feb 27, 2021, 2:00 PM EST
- Expired
- Feb 27, 2021, 3:31 AM EST
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted.
950 WHUS71 KCAR 262019 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 319 PM EST Fri Feb 26 2021 ANZ050-051-270830- /O.NEW.KCAR.GL.A.0008.210227T1900Z-210228T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 319 PM EST Fri Feb 26 2021 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...South winds 20 to 25 kt with gusts up to 40 kt and seas 5 to 8 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Saturday afternoon through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GC
2 follow-up statements
678 WHUS71 KCAR 270259 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 959 PM EST Fri Feb 26 2021 ANZ050-051-271100- /O.CON.KCAR.GL.A.0008.210227T1900Z-210228T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 959 PM EST Fri Feb 26 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Saturday afternoon through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
441 WHUS71 KCAR 270831 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 331 AM EST Sat Feb 27 2021 ANZ050-051-272130- /O.UPG.KCAR.GL.A.0008.210227T1900Z-210228T0400Z/ /O.NEW.KCAR.GL.W.0011.210227T1900Z-210228T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 331 AM EST Sat Feb 27 2021 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * WHAT...South winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 PM this afternoon to 11 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-272130- /O.NEW.KCAR.SC.Y.0020.210227T1200Z-210228T1100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 331 AM EST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM this morning to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Feb 26, 12:48 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 26, 12:48 PM EST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1248 PM EST Fri Feb 26 2021 .SYNOPSIS... High pressure will approach today and crest over the area tonight, then move east of the region on Saturday. Another low from the upper Great Lakes will cross north of the region Saturday night and over the northern Maritimes Sunday. An arctic cold front will approach the region Monday and cross Monday night followed by Canadian high pressure on Tuesday. && .NEAR TERM /THROUGH TONIGHT/... 1250PM Update...High pressure continues to reside over the area with sunny skies. Winds are a little breezy out and about, with wind chills residing in the single digits above zero across the north and around 10 above Downeast. These winds will continue to slacken through the remainder of the afternoon and into the evening. Previous Discussion... 500mb ridging will move over today with 850-250mb RH values falling to 30-40% suggests very little clouds will exist so expecting a very sunny day. SFC High pressure is sliding into Eastern New York today so cold air advection will continue on NW winds but the flow will shift W late afternoon. Highs will be in the upper teens across the north to mid 20s around the Bangor area with high 20s at the coast which is 5-10 degrees below average. The pressure gradient weakens some today but winds still 5-15mph will keep wind chills in the low positive single digits. High pressure slides over the Gulf of Maine tonight with 850mb flow shifting SW and SFC winds will do the same. 850-500mb RH values will be below 30% so another mostly clear night but with south winds don't expect a temp drop. Temps will fall slowly in a typical diurnal swing but only bottom out +10F to +15F from the Southern Highlands northward. Along the coast wouldn't be surprised temps fall then rise slowly before daybreak given the S winds off the water. Clouds will begin to filter in across the south ahead of our next weather maker just before daybreak. Also we will see some clouds form across the north with increasing moisture aloft on the SW flow. && .SHORT TERM /SATURDAY THROUGH MONDAY/... Sat morn, whats left of the sfc inversion will break quickly as warm advection continues. Clouds will increase with a warm occluded front and precip breaks out by late morning into the early afternoon W to E across the area. With a strong southerly low level jet, boundary layer conditions will not support much snow in the southern half of the forecast area, but the cooler air will persist in northern zones. Expect snowfall of 2 to 4 inches across the N and W. Moisture transport is strong, but the system will move across the area very quickly Saturday afternoon and evening. Patchy fog is possible Saturday night...mostly in southern zones. Drying west winds and subsidence on Sun will provide some clearing and highs reaching into the lower 40s for most of the area. With an Arctic front advcg from Cntrl Can and southern stream s/wv moisture moves from the Gulf of Mexico towards southern New England Sun ngt, another round of precip is likely. At this point, model guidance is not phasing the two systems fully until further east ovr the Canadian Maritimes, but it's still something to watch. Boundary layer conditions will again be important with higher chances of rain in the southern half of the area and snow more likely in northern Aroostook County. Current guidance would suggest possibly up to several inches of snow is possible in northern zones, with snow/rain on Monday tapering to scattered snow showers late in the day with the passage of the arctic front. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... Behind the arctic front and upper low Monday night will produce snow shwrs and possible squalls. Strong NW winds and cold air advection are expected for Monday night and Tuesday with one of the winter's colder days on tap Tuesday and a possible wind chill advisory. There will a quick recovery Wednesday into Thursday. Longer range models are uncertain regarding what precip scenario will set up later next week, so for now went with chc sn shwrs N and Cntrl and sn/rn shwrs Downeast late Wed ngt into Thu. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...NEAR TERM: Today...VFR. NW winds becoming W late 10-15kts. Tonight... VFR. W winds 5-15kts shifting S and decreasing to 5-10kts from BGR northward. At BHB S winds 10-15kts with gusts to 20kts possible by daybreak Sat. SHORT TO LONG TERM: Sat Morn...VFR with light winds Sat Aftn - Sat Ngt...IFR tempo LIFR clgs/vsbys in sn N and sn/rn Downeast sites. Patchy Fog possible later Saturday night at BHB and BGR...possibly north to HUL and MLT. Light winds. Sunday...VFR except MVFR clgs til late morn from HUL north to FVE. Light winds. Sunday night...Becmg MVFR/IFR clgs/vsbys in sn N and mixed rn/sn Downeast Monday...IFR clgs/vsbys in snow N and rn/sn shwrs Downeast. light winds. Monday night and Tuesday...Mainly VFR xcpt tempo IFR clgs/vsbys in snow squalls Nrn TAF sites til Tue morn with mdt to strong NW winds with possible blsn. && .MARINE... NEAR TERM: Winds remain below SCA through tonight and increase to SCA by Sat AM. Seas 2-4 feet decreasing to 1-2 feet tonight. SHORT TO LONG TERM: Expect near gale force wind gusts Saturday afternoon and evening with S winds ahead of low pres with potentially another stronger gale Monday night and Tuesday with strong cold advcn of arctic air ovr the waters. Between these events, winds and seas will be at or below minimal SCA conditions. Kept close to blended model guidance for fcst wv hts with wvs composed of a short fetch 3-5 sec spectral group and a longer fetch, open Atlc 9-11 sec group. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Cornwell/Sinko Short Term...VJN Long Term...VJN Aviation...Cornwell/Sinko/VJN Marine...Cornwell/Sinko/VJN
Hazardous weather outlook, Feb 26, 6:34 AM EST, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 634 AM EST Fri Feb 26 2021 MEZ001>006-010-011-015>017-029>032-271145- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 634 AM EST Fri Feb 26 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-271145- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 634 AM EST Fri Feb 26 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 7:17 PM EST | Wind Chill Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 12 hr |
| Feb 26, 3:19 PM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.